Advertisement

On the Komlós–Révész SLLN for dependent variables

  • Z. S. Szewczak
Article
  • 4 Downloads

Abstract

The Komlós–Révész strong law of large numbers (SLLN) is extended and proved for two dependent families of random variables.

Key words and phrases

strong law Komlós–Révész law φ ϱ negative dependence Lévy’s equivalence theorem continued fraction 

Mathematics Subject Classification

60F15 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Ash R.B.: Probability and Measure Theory. Academic Press, New York (2000)MATHGoogle Scholar
  2. 2.
    Billingsley P.: Probability and Measure. 3rd ed. Wiley, New York (1995)MATHGoogle Scholar
  3. 3.
    R. C. Bradley, Introduction to Strong Mixing Conditions, vols. I-III, Kendrick Press (Heber City, 2007).Google Scholar
  4. 4.
    Chandra T.K.: Laws of Large Numbers. Narosa Publishing House, New Delhi (2012)Google Scholar
  5. 5.
    Chow Y.S.: Local convergence of martingales and the law of large numbers. Ann. Math. Stat. 36, 552–558 (1965)MathSciNetCrossRefMATHGoogle Scholar
  6. 6.
    Y. S. Chow and H. Teicher, Probability Theory. Independence, Interchangebility, Martingales 3rd ed., Springer Texts in Statistics, Springer-Verlag (New York, 2003).Google Scholar
  7. 7.
    Chung K.-L.: Note on some strong laws of large numbers. Amer. J. Math. 69, 189–192 (1947)MathSciNetCrossRefMATHGoogle Scholar
  8. 8.
    Chung K.-L.: A course in Probability Theory. 3rd ed. Academic Press, New York (2001)Google Scholar
  9. 9.
    Cohen G.: On the Komlós–Révész estimation problem for random variables without variances. Acta Sci. Math. (Szeged) 74, 915–925 (2008)MathSciNetMATHGoogle Scholar
  10. 10.
    Cohen G., Lin M.: Almost sure convergence of weighted sums of independent random variables. Contemp. Math. 485, 13–43 (2009)MathSciNetCrossRefMATHGoogle Scholar
  11. 11.
    Cohn H.: On a class of dependent variables. Rev. Roumaine Math. Pures Appl. 10, 1593–1606 (1965)MathSciNetMATHGoogle Scholar
  12. 12.
    Dudley R.M.: Real Analysis and Probability. Chapman & Hall, New York (1989)MATHGoogle Scholar
  13. 13.
    Hall P., Heyde C.C.: Martingale Limit Theory and its Applications. Academic Press, New York (1980)MATHGoogle Scholar
  14. 14.
    Iosifescu M., Teodorescu R.: Random Processes and Learning. Springer-Verlag, Berlin–Heidelberg–New York (1969)CrossRefGoogle Scholar
  15. 15.
    Iosifescu M., Kraaikamp S.: Metrical Theory of Continued Fractions. Kluwer Academic Publishers, Dordrecht (2002)CrossRefMATHGoogle Scholar
  16. 16.
    Jamison B., Orey S., Pruitt W.: Convergence of weighted averages of indenpendent random variables. Z. Wahrsch. verw. Gebiete 4, 40–44 (1965)CrossRefMATHGoogle Scholar
  17. 17.
    Knopp K.: Infinite Sequences and Series. Dover Publication Inc, New York (1958)Google Scholar
  18. 18.
    A. N. Kolmogorov, Grundbegriffe der Wahrscheinlichkeitsrechnung, Springer-Verlag (Berlin, 1933); reprinted: Foundations of the Theory of Probability, 2nd ed., Chelsea Publ. Comp. (New York, 1956); 2nd Russian edition: Fundamental concepts of probability theory, Nauka (Moscow, 1974).Google Scholar
  19. 19.
    Komlós J., Révész P.: On the weighted averages of independent random variables. Magyar Tud. Akad. Mat. Kutató Int. Közl. 9, 583–587 (1965)MathSciNetMATHGoogle Scholar
  20. 20.
    Kwapień S., Woyczyński W.: Random Series and Stochastic Integrals: Single and Multiple. Birkhäuser, Boston (1992)CrossRefMATHGoogle Scholar
  21. 21.
    Lévy P.: Théorie de l’addition des variables aléatoires. Gauthier-Villars, Paris (1937)MATHGoogle Scholar
  22. 22.
    Lin Z., Lu C.: Limit Theory for Mixing Dependent Random Variables. Kluwer Academic Press, Boston (1996)MATHGoogle Scholar
  23. 23.
    Lin Z.Y., Bai Z.D.: Probability Inequalities. Science Press (Beijing) and Springer, Berlin (2010)MATHGoogle Scholar
  24. 24.
    Loève M.: Probability Theory. 2nd ed. Van Nostrand, New York (1960)MATHGoogle Scholar
  25. 25.
    Marcinkiewicz J., Zygmund A.: Sur les fonctions indépendantes. Fund. Math. 29, 60–90 (1937)MATHGoogle Scholar
  26. 26.
    Matuła P.: A note on the almost sure convergence of sums of negatively dependent random variables. Statist. Probab. Lett. 15, 209–213 (1992)MathSciNetCrossRefMATHGoogle Scholar
  27. 27.
    Petrov V.V.: Limit Theorems of Probability Theory. Sequences of Independent Random Variables. Oxford Studies in Probability 4, Oxford (1995)MATHGoogle Scholar
  28. 28.
    Révész P.: The Laws of Large Numbers. Academic Press, New York (1968)MATHGoogle Scholar
  29. 29.
    Rosalsky A.: A strong law for weighted averages of random variables and the Komlós–Révész estimation problem. Calcutta Statist. Assoc. Bull. 35, 59–66 (1986)MathSciNetCrossRefMATHGoogle Scholar
  30. 30.
    Shao Q.-M.: A comparison theorem of on moment inequalities between negatively associated and andependent random variables. J. Theoret. Probab. 13, 343–356 (2000)MathSciNetCrossRefMATHGoogle Scholar
  31. 31.
    Shiryaev A.N.: Probability. 2nd ed. Springer, New York (1996)CrossRefMATHGoogle Scholar
  32. 32.
    Stout W.F.: On convergence of φ-mixing sequences of random variables. Z. Wahrsch. verw. Gebiete 31, 69–70 (1974)MathSciNetCrossRefMATHGoogle Scholar
  33. 33.
    Stout W.F.: Almost Sure Convergence. Academic Press, New York (2000)MATHGoogle Scholar
  34. 34.
    Szewczak Z.S.: limit theorems for continued fractions. J. Theoret. Probab. 22, 239–255 (2009)MathSciNetCrossRefMATHGoogle Scholar
  35. 35.
    Szewczak Z.S.: Marcinkiewicz laws with infinite moments. Acta Math. Hungar. 127, 64–84 (2010)MathSciNetCrossRefMATHGoogle Scholar
  36. 36.
    Szewczak Z.S.: A moment maximal inequality for dependent random variables. Statist. Probab. Lett. 106, 129–133 (2015)MathSciNetCrossRefMATHGoogle Scholar
  37. 37.
    Utev S.A.: Sums of random variables with φ-mixing. Siberian Adv. Math. 1, 124–155 (1991)MathSciNetMATHGoogle Scholar
  38. 38.
    D. Wajc, Negative association: definition, properties, and applications, http://www.cs.cmu.edu/~dwajc/notes/Negative%20Association.pdf.

Copyright information

© Akadémiai Kiadó, Budapest, Hungary 2018

Authors and Affiliations

  1. 1.Faculty of Mathematics and Computer ScienceNicolaus Copernicus UniversityToruńPoland

Personalised recommendations